Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2006, 12:26 PM CDT for Franklin County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 12:26 PM CDT (17:26 UTC)
- Expired
- Apr 6, 2006, 12:51 PM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:12 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 061726
SVRTSA
ARC047-061800-
/O.NEW.KTSA.SV.W.0152.060406T1726Z-060406T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 100 PM CDT
* AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CASS...
MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASS AND
MOUNTAIN TOP.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3566 9400 3543 9406 3555 9369 3577 9369
3576 9395
$$1 follow-up statement
000
WWUS54 KTSA 061751
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT THU APR 6 2006
ARC047-061800-
/O.CAN.KTSA.SV.W.0152.000000T0000Z-060406T1800Z/
FRANKLIN AR-
1250 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH A THUNDERSTORM MOVING INTO FRANKLIN COUNTY FROM NORTHERN
SEBASTIAN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.
LAT...LON 3566 9400 3543 9406 3555 9369 3577 9369
3576 9395
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:55 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 6, 10:55 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT THU APR 6 2006
.DISCUSSION...
UPDATED ZONES PACKAGE WILL MAINLY REFLECT ADJUSTMENTS TO POPS ACROSS
THE WESTERN PART OF THE FA...AND MINOR ADJUSTMENTS TO TEMPERATURES
BASED ON CLOUDS AND RADAR TRENDS. ONGOING ELEVATED SHOWERS AND
THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS PARTS OF EASTERN
OKLAHOMA AND WILL SPREAD INTO NORTHWEST ARKANSAS. FOCUS FOR THE
AFTERNOON WILL THEN SHIFT TO THE DRYLINE AND UPPER SYSTEM THAT WILL
SWEEP THE AREA LATER TODAY. MODEL RUNS A LITTLE SLOWER...ESPECIALLY
THE NAM. 12Z GFS IS A LITTLE FASTER WITH DRYLINE. HAVE OPTED TO
SHIFT HIGHEST POPS WEST FOR THE AFTERNOON BASED ON THE SLOWER
SOLUTION. TEMPERATURES ACROSS THE WEST WILL BE A LITTLE TRICKY AS
CLEARING IS RAPIDLY APPROACHING THE WESTERN REACHES OF THE CWA. WILL
GO AHEAD FOR NOW AND LEAVE THE EASTERN HALF OF THE FA AS MOSTLY
CLOUDY FOR NOW. DID TWEAK TEMPS DOWN SOME...WITH THE BIGGEST
ADJUSTMENTS OVER FAR ERN OK AND NW AR.
UPDATED ZFP/PFM/AFM ALREADY SENT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ064-OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 6Hazardous weather outlook, Apr 6, 5:04 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT THU APR 6 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU APR 6 2006 ...TORNADOES...LARGE HAIL...AND DAMAGING WINDS POSSIBLE TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALONG AND EAST OF HIGHWAY 75. ONSET...AFTER 3 PM. AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...NORTH OF JAY OKLAHOMA TO OKFUSKEE OKLAHOMA LINE. ONSET...NOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...NOON. AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS WITH A DIMINISHING TREND BY AFTERNOON. THE PRIMARY RISK OF SEVERE WEATHER WILL BE WITH THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON. SEVERE THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE THIS AFTERNOON...WITH A RISK OF TORNADOES...HAIL LARGER THAN QUARTERS...AND WINDS IN EXCESS OF 70 MPH. INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED AFTER 3 PM...WITH INCREASING TORNADIC POTENTIAL BY LATE AFTERNOON INTO EARLY EVENING. LOCATIONS ACROSS NORTHWEST AND WEST CENTRAL ARKANSAS WILL LIKELY BE AFFECTED BY THESE SEVERE THUNDERSTORMS DURING THE PEAK TORNADIC POTENTIAL...THUS THERE IS A SIGNIFICANT RISK OF TORNADO WARNINGS BEING ISSUED FOR LOCATIONS SUCH AS FAYETTEVILLE...BENTONVILLE...FORT SMITH...OZARK...HUNTSVILLE...AND EUREKA SPRINGS. STORM SPOTTERS SHOULD PLAN FOR STORM MOTIONS IN EXCESS OF 40 MPH...AND WIND FIELDS STRONGLY SUPPORT TORNADIC POTENTIAL FOR ANY STORM WHICH SLOWS AND TRAVELS MORE EASTWARD. BE ALERT AND EXERCISE CAUTION TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS FAR EASTERN OKLAHOMA...AND NORTHWEST AND WEST CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AS THE UPPER STORM SYSTEM PASSES OVERHEAD. THE FIRE WEATHER THREAT WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 6, 11:16 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL 3 N ROLAND 35.46N 94.51W
04/06/2006 E1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
JDSSpecial weather statement, Apr 6, 11:18 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT THU APR 6 2006
OKZ072-076-061700-
LE FLORE OK-SEQUOYAH OK-
1118 AM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 1118 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF MILTON...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...
GANS...MULDROW...ROLAND...SHORT...MOFFETT...MILTON...COWLINGTON AND
DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 6, 11:30 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 AM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL MCCURTAIN 35.15N 94.97W
04/06/2006 E1.00 INCH HASKELL OK CO-OP OBSERVER
HAIL COVERING GROUND
&&
JDSLocal storm report, Apr 6, 11:42 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL BOKOSHE 35.19N 94.79W
04/06/2006 E0.75 INCH LE FLORE OK PUBLIC
&&
JDSSpecial weather statement, Apr 6, 12:00 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 PM CDT THU APR 6 2006
ARZ019-029-061730-
CRAWFORD AR-SEBASTIAN AR-
1200 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT NOON CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF MILL CREEK...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MILL CREEK...
UNIONTOWN...CONCORD...URSULA...FORT SMITH...BARLING...LAVACA...
BONANZA...JENNY LIND...RYE HILL...CENTRAL CITY...MOUNTAINBURG...VAN
BUREN...ALMA...CEDARVILLE...NATURAL DAM...CHESTER...KIBLER...
SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY AND LOCKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 6, 12:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL KIBLER 35.43N 94.23W
04/06/2006 E0.75 INCH CRAWFORD AR TRAINED SPOTTER
&&
BASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:33 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 27 min |
| Apr 6, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 43 min |
| Apr 6, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 44 min |
| Apr 6, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison, Washington | 43 min |
| Apr 6, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.